New York, 2011High Wind in New York, February 19, 2011
February 19, 2011 · NWS ALY · 6 events in 5 counties and zones
An arctic cold front moved across the region early in the morning Saturday, February 19th. A tight pressure gradient developed across the region in the wake of the boundary resulting in very strong and gusty west to northwest winds during the day.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front moved across the region early in the morning Saturday, February 19th. A tight pressure gradient developed across the region in the wake of the boundary resulting in very strong and gusty west to northwest winds during the day. Wind gusts of 40 to 60 mph were reported across east central New York. Trees, limbs and wires were reported down along with widespread power outages. The highest concentration of power outages occurred across the higher terrain of the eastern Catskills in Green and Ulster counties. At Windham Mountain in the Catskills, a power outage left some skiers stuck on the ski lift for a time.
Due to the high winds, the New York State Thruway Authority temporarily prohibited tandem tractor-trailers between Exit 25A (Schenectady Interstate 88) west to Exit 47 (Rocchester-LeRoy).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 18, 9:55 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 18, 9:55 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EST FRI FEB 18 2011
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION
OVERNIGHT USHERING IN MUCH COLDER AIR AND ALSO PRODUCING STRONG
GUSTY WINDS WHICH ARE EXPECTED TO PRODUCE WIND GUSTS OF 45 TO 65 MPH
FROM THIS THROUGH SATURDAY EVENING. ALONG WITH THE COLD AND THE
WINDS WILL COME SOME LAKE ENHANCED AND UPSLOPE SNOWS. ANOTHER SYSTEM
IS EXPECTED TO IMPACT THE REGION SUNDAY NIGHT INTO MONDAY BRINGING
SOME MEASURABLE SNOW TO OUR AREA.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 955 PM EST...HAVE COMPLETED ANOTHER QUICK UPDATE TO ACCOUNT
FOR LATEST T/TD TRENDS. HAVE REMOVED POPS FOR THE MID HUDSON
VALLEY/LITCHFIELD HILLS...AS ALL CONVECTION HAS MOVED EASTWARD
AWAY FROM THE REGION. ALSO...UPDATED POPS/WX TO BETTER ACCOUNT
FOR CURRENT RADAR RETURNS ACROSS THE SRN/WRN DACKS. WITH TEMPS
STILL IN THE 30S ACROSS THE DACKS...WILL CONTINUE TO ALLOW FOR A
RAIN/SNOW MIX FOR A FEW HOURS UNTIL THE COLDER AIR CAN WORK INTO
THE REGION. SOME ACCUMULATING SNOW WILL OCCUR ONCE TEMPS COOL DOWN
ENOUGH IN THE DACKS BY LATE TONIGHT...BUT SHOULDN/T BE MORE THAN
AN INCH BY SUNRISE. WITH THE CAA TAKING OVER OVERNIGHT...THE WINDS
WILL PICK UP...ESP BY LATE TONIGHT...WITH GUST APPROACHING 50 MPH
AT TIMES BY AROUND SUNRISE AS WELL...ESPECIALLY IN AREAS OF
CHANNELED FLOW.
PREVIOUS DISCUSSION IS BELOW...
AS OF 640 PM EST...A DEWPOINT BOUNDARY CONTINUES TO MOVE ACROSS
ERN NY AND WRN NEW ENGLAND. SOME ISOLD SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED OVER DUTCHESS AND LITCHFIELD COUNTIES. WE HAVE
INCREASED THE POPS FOR THE ISOLATED COVERAGE IN THE MID HUDSON
VALLEY...SRN AND CNTRL TACONICS...AND WRN NEW ENGLAND UNTIL AROUND
8 PM. WE RECEIVED A REPORT OF PEA SIZE HAIL IN NEW HARTFORD AND
TORRINGTON IN LITCHFIELD COUNTY. SOME WIND GUSTS TO AROUND 40 MPH
ARE ALSO POSSIBLE. WE ALSO RETRENDED THE HOURLY T/TD/RH APPARENT
TEMPS BASED ON THE PAST FEW HOURS OF OBSERVATIONS. COLD AIR
ADVECTION CONTINUES TO SWEEP IN ACROSS THE REGION FROM THE W/NW
WITH AN ARCTIC/SECONDARY COLD FRONT APPROACHING LATER TONIGHT.
PREVIOUS NEAR TERM...
COLD FRONT MOVING INTO EASTERN NEW YORK LATE
THIS AFTERNOON WITH ARCTIC FRONT STILL BACK ACROSS THE CENTRAL
GREAT LAKES. VERY STRONG PRESSURE GRADIENT EXPECTED TO BE ACROSS
MUCH OF FA THROUGH THE BULK OF THE NEAR TERM PERIOD. HAVE UPGRADED
THE WIND ADVISORY TO A HIGH WIND WARNING ACROSS MUCH OF FA AS
HIGHER TERRAIN COUPLED WITH CHANNELED FLOW DOWN THE MOHAWK VALLEY
WITH NORTHWEST WINDS WILL MAKE THESE AREAS VERY SUSCEPTIBLE TO THE
STRONG GRADIENT WINDS. CSTAR COOL SEASON HIGH WIND STUDY POINTS TO
FIRST AREAS SUSCEPTIBLE TO THESE WINDS BEING THE SOUTHEAST PORTION
OF FA AS THE LOW WILL BE WELL NORTHEAST OF THE FA. ISALLOBARIC
COUPLET WILL BE STRONGEST ACROSS FA FROM LATE TONIGHT THROUGH LATE
SATURDAY AND GFS...NAM...ECMWF AND GGEM ALL HAVE A VERY TIGHT
SURFACE PRESSURE GRADIENT ACROSS FA FROM THIS EVENING THROUGH
SATURDAY EVENING. THE STRENGTH OF THE WINDS MAY ALSO BE AIDED BY
MIXING TO 7 KFT AHEAD OF THE ARCTIC FRONT TONIGHT WHICH MAY ALSO
INCLUDE A RUMBLE OF THUNDER AS ML MUCAPES OF 100-200 J/KG
POSSIBLE.
THE NEXT CONCERN IS LAKE EFFECT. VERY COLD AIR MOVES OVER REGION
SATURDAY WITH 850 MB TEMPERATURES DROPPING DOWN TO -13 TO -19C
ACROSS FA WITH THE COLD AIR ADVECTION LASTING INTO SATURDAY
EVENING. BAND THAT FORMS IN THE WAKE OF THE ARCTIC FRONT IS
EXPECTED TO BE TRANSITORY LATER TONIGHT DROPPING FROM THE SOUTHERN
ADIRONDACKS INTO THE MOHAWK VALLEY AND THEN WEAKENING. IT APPEARS
AS THOUGH MULTIBANDS WILL BECOME MORE THE NORM ON SATURDAY ACROSS
THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY INTO THE
SCHOHARIE VALLEY. ALLOT OF SHEAR EXISTS BETWEEN THE SURFACE AND H7
THUS EXPECT THAT SNOWFALL AMOUNTS SHOULD REMAIN BENEATH ADVISORY
THRESHOLDS WITH THE GREATEST ACCUMULATION ACROSS NORTHERN HERKIMER
COUNTY WHERE 3 TO 6 INCHES IS EXPECTED OVER A 24 HOUR PERIOD.
LOWS TONIGHT ARE EXPECTED TO BE IN THE MID TEENS NORTHWEST TO
AROUND 30 SOUTHEAST. HIGHS ON SATURDAY ARE EXPECTED TO BE IN THE
UPPER TEENS NORTHWEST TO MID 30S SOUTHEAST.
CONDITIONS WILL BEGIN TO IMPROVE THE SECOND HALF OF SATURDAY NIGHT
AS THE PRESSURE GRADIENT WEAKENS AND HIGH PRESSURE STARTS TO BUILD
INTO THE REGION. EXPECT LOWS TO BE IN THE SINGLE DIGITS AND TEENS
SUNDAY MORNING.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
HIGH PRESSURE WILL CREST ACROSS OVER THE REGION SUNDAY INTO EARLY
SUNDAY EVENING BEFORE MOVING OFFSHORE LATE SUNDAY EVENING. EXPECT
DRY AND SEASONABLE CONDITIONS ON SUNDAY WITH HIGHS IN THE MID 20S
TO MID 30S.
A FAST MOVING LOW PRESSURE SYSTEM IS EXPECTED TO TRACK FROM THE
UPPER MID WEST SUNDAY EVENING TO WESTERN PENNSYLVANIA MONDAY
MORNING AND PASS SOUTH OF NOVA SCOTIA LATE MONDAY. THE NAM...GFS
AND ECMWF ARE ALL IN GOOD AGREEMENT WITH THE TRACK...SPEED AND
CENTRAL PRESSURE OF THIS SYSTEM WITH SOME DIFFERENCES IN THE QPF
FIELDS THAT WILL HAVE AN IMPACT ON THE SNOWFALL AMOUNTS. GENERALLY
EXPECT A MODERATE SNOWFALL ACROSS THE FA WITH THE BULK OF THE PCPN
FALLING IN THE FORM OF SNOW FROM THE SECOND HALF OF SUNDAY NIGHT
THROUGH NOONTIME ON MONDAY. THERE IS THE POSSIBILITY OF SOME
MIXING WITH SLEET AND RAIN ACROSS SOUTHEAST PORTIONS OF THE FA ON
MONDAY WHICH MAY CUT DOWN ON THE SNOWFALL AMOUNTS IN THOSE AREAS.
EXPECT THAT MOST AREAS WILL SEE A GENERAL 3 TO 6 INCH ACCUMULATION
BASED ON LATEST MODEL GUIDANCE AND SPEED OF THE SYSTEM. HAVE
CREATED A STORM TOTAL SNOW GRID FOR THIS EVENT WHICH IS AVAILABLE
ON OUR WEB PAGE. HOWEVER HIGHER AMOUNTS WOULD BE POSSIBLE IF
SYSTEM SLOWS AT ALL. EXPECT LOWS SUNDAY NIGHT TO BE IN THE UPPER
SINGLE DIGITS NORTHWEST TO MID 20S SOUTHEAST WITH HIGHS ON MONDAY
IN THE MID 20S NORTHWEST TO MID 30S SOUTHEAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ON MONDAY NIGHT...ANOTHER WAVE OF LOW PRESSURE WILL BE PASSING TO
THE SOUTH OF THE REGION ACROSS THE MID ATLANTIC STATES. THE LATEST
12 UTC GFS/ECMWF AGREE THAT THIS SYSTEM SHOULD REMAIN FAR ENOUGH TO
THE SOUTH TO PREVENT ANY PRECIP FROM OCCURRING IN OUR AREA.
HOWEVER...A FEW MEMBERS OF THE GEFS STILL BRING PRECIP INTO THE
SOUTHERN HALF OF OUR AREA...SO WILL KEEP SLIGHT CHC POPS FOR THE
NORTHERN HALF OF THE CWA...AND CHC POPS FOR THE SOUTHERN PORTION FOR
MON NIGHT. REGARDLESS OF THE PRECIP...850 HPA TEMPS OF -17 TO -22
DEGREES C WILL ALLOW FOR VERY COLD OVERNIGHT LOWS...WITH SINGLE
DIGITS IN MANY AREAS...AND BELOW ZERO ACROSS THE DACKS AND SRN
GREENS.
ON TUESDAY...STRONG NW FLOW WILL BE IN PLACE ACROSS THE REGION. THIS
FLOW SHOULD ALLOW FOR ANY LAKE EFFECT SNOW TO REMAIN WEST OF THE
REGION ACROSS CENTRAL NY. STILL...THE CORE OF THE COLD ARCTIC AIR
WILL BE OVER OUR REGION...SO MAX TEMPS WILL BE LIMITED TO THE TEENS
TO LOWER 20S IN MANY AREAS. IN ADDITION...STRONG DAYTIME MIXING WILL
ALLOW FOR A WINDY DAY...WITH SOME GUSTS OF 35-45 MPH POSSIBLE DURING
THE AFTN HOURS...ESP IN AREAS OF CHANNELED FLOW.
HIGH PRESSURE WILL MOVE ACROSS THE REGION FOR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. THIS WILL CONTINUE TO ALLOW FOR DRY WEATHER.
TEMPERATURES WILL SLOWLY MODERATE DURING THE MID WEEK PERIOD BACK
TOWARDS NORMAL VALUES.
THE MODELS START TO DIVERGE TOWARDS THE LATE WEEK PERIOD. WHILE THE
GFS SHOWS JUST A WEAK CLIPPER AFFECTING NORTHWESTERN AREAS FOR
THURSDAY AND A QUIET FRIDAY...THE LATEST 12 UTC ECMWF HAS A MORE
AMPLIFIED SYSTEM WITH GULF MOISTURE AFFECTING THE AREA FOR THURSDAY
NIGHT INTO THE WEEKEND. FOR NOW...WILL KEEP SLIGHT CHC POPS FOR
WESTERN AREAS FOR THURSDAY...AND CHC POPS FOR THURSDAY NIGHT INTO
THE WEEKEND...WITH P-TYPE DIURNALLY AND ELEVATION DEPENDENT. WILL
KEEP TEMPS CLOSE TO THE MEX GUIDANCE...WHICH IS ALSO RATHER CLOSE TO
CLIMO VALUES FOR THIS TIME OF YEAR.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION AFTER MIDNIGHT.
WINDY AND MUCH COLDER CONDITIONS WILL RETURN FOR SATURDAY.
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS WITH THE WINDS BEING
THE BIGGER AVAITION ISSUE. THE WINDS WILL BE FROM THE SW/W AT
10-15 KTS THIS EVENING WITH A FEW GUSTS IN THE 20-25 KT RANGE.
BETTER MOMENTUM WILL TRANSFER TO THE SFC IN THE WAKE OF THE COLD
FRONT AFTER DAYBREAK TOMORROW. EXPECT THE SUSTAINED WINDS TO
INCREASE FROM THE W/NW AT 18-25 KTS WITH GUSTS IN THE 35-40 KT
RANGE. CIGS WILL GENERALLY BE IN THE 4-6 KFT AGL RANGE. SOME GUSTS
AT KALB MAY EXCEED 40 KTS IN THE EARLY PM. THERE IS A CHC OF SNOW
SHOWERS/SQUALLS SAT MORNING...BUT WE INCLUDED A VCSH AT KALB/KGFL
AT THIS TIME TO COVER THIS POSSIBILITY. IN ANY BRIEF SQUALL...CIGS
AND VSBYS MAY LOWER TO IFR/MVFR LEVELS.
THE WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET ON SATURDAY.
OUTLOOK... SAT NIGHT. VFR. WEAKENING WINDS.
SUN...VFR. NO SIG WX. BRISK.
SUN NIGHT...MVFR/IFR. SNOW DEVELOPING.
MON...MVFR/IFR. CHC -SN. KPOU WINTRY MIX POSSIBLE.
TUE-WED...VFR. NO SIG WX.
&&
.HYDROLOGY...
COLDER AIR WILL FUNNEL INTO THE REGION TONIGHT AND BECOME FIRMLY
ENTRENCHED ACROSS THE REGION BY SATURDAY NIGHT. THIS WILL
TEMPORARILY BRING AN END TO THE ICE JAM THREAT. STILL THE THREAT
OF ICE JAMS REMAINS INTO THE FIRST PART OF THE WEEKEND ACROSS
SOUTHEAST PORTIONS OF THE HSA AND IN PARTICULAR THE STREAMS AND
RIVERS FORM THE MID HUDSON VALLEY INTO THE LITCHFIELD HILLS AND
SOUTHERN BERKSHIRES WHERE ICE REMAINS IN PLACE. ANY RIVER RISES
OTHER THAN FROM ICE JAMS ARE EXPECTED TO BE MINIMAL AS THE
SNOWPACK NEEDS TO BE RIPE FIRST BEFORE RUNOFF OCCURS AND WITH
LITTLE RAINFALL EXPECTED BEFORE THE COLDER AIR FUNNELS INTO THE
REGION...RUNOFF FROM SNOWMELT WILL BE LIMITED. IN GENERAL RIVERS
ACROSS THE SOUTHERN HALF OF THE FA ARE ONLY EXPECTED TO RISE A
FOOT OR TWO IN MOST AREAS.
NO ADDITIONAL HYDRO PROBLEMS EXPECTED FROM THE SECOND HALF OF THE
WEEKEND INTO THE MIDDLE OF NEXT WEEK AS COLDER AIR FUNNELS INTO
THE REGION AND THE PRECIPITATION IS EXPECTED TO BE IN THE FORM OF
SNOW WITH LAKE EFFECT SNOW MAINLY ACROSS THE WESTERN ADIRONDACKS
AND WESTERN MOHAWK VALLEY INTO SCHOHARIE VALLEY ON SATURDAY AND A
WIDESPREAD MODERATE SNOWFALL EVENT SUNDAY NIGHT INTO MONDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL MIDNIGHT EST SATURDAY NIGHT FOR CTZ001-013.
NY...HIGH WIND WARNING UNTIL MIDNIGHT EST SATURDAY NIGHT FOR NYZ032-
033-038>040-042-047>054-058-063-082.
WIND ADVISORY UNTIL MIDNIGHT EST SATURDAY NIGHT FOR NYZ041-043-
059>061-064>066-083-084.
MA...HIGH WIND WARNING UNTIL MIDNIGHT EST SATURDAY NIGHT FOR MAZ001-
025.
VT...HIGH WIND WARNING UNTIL MIDNIGHT EST SATURDAY NIGHT FOR
VTZ013>015.
&&
SYNOPSIS...FRUGIS/11/WASULA
NEAR TERM...FRUGIS/11/WASULA
SHORT TERM...11
LONG TERM...FRUGIS
AVIATION...KL/WASULA
HYDROLOGY...SND/11/WESTERGARDHazardous weather outlook, Feb 18, 4:14 PM EST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EST FRI FEB 18 2011
CTZ001-013-NYZ041-043-059>061-064>066-083-084-191200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN SARATOGA-
NORTHERN WASHINGTON-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
414 PM EST FRI FEB 18 2011
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY AND THE
CENTRAL AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...THE CONCERN CONTINUES FOR LOCALIZED FLOODING DUE TO
ICE JAMS ESPECIALLY ACROSS THE MID HUDSON VALLEY AND LITCHFIELD
HILLS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
A MODERATE SNOWFALL IS POSSIBLE SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED WIND
GUSTS OF 40 MPH OR GREATER AS WELL AS REPORTS OF DOWNED
TREES...TREE LIMBS AND POWER LINES OR ANY STRUCTURAL DAMAGE TO THE
NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.
MAZ001-025-NYZ032-033-038>040-042-047>054-058-063-082-VTZ013>015-
191200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
414 PM EST FRI FEB 18 2011
...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST SATURDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER
CAPITAL DISTRICT...NORTHERN TACONICS AND EASTERN CATSKILLS OF EAST
CENTRAL NEW YORK...AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
A MODERATE SNOWFALL IS POSSIBLE SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED WIND
GUSTS OF 40 MPH OR GREATER AS WELL AS REPORTS OF DOWNED
TREES...TREE LIMBS AND POWER LINES OR ANY STRUCTURAL DAMAGE TO THE
NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.
In the hours before
Special weather statement, Feb 18, 6:47 PM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
647 PM EST FRI FEB 18 2011
CTZ001-013-190015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
647 PM EST FRI FEB 18 2011
...STRONG THUNDERSTORMS IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 643 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF INCH HAIL...WINDS UP TO
50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW
PRESTON...OR ABOUT 8 MILES NORTHEAST OF NEW MILFORD...AND MOVING
EAST AT 65 MPH. ANOTHER STORM WAS LOCATED NEAR NEW HARTFORD...AND
MOVING EAST ALSO AT 65 MPH.
THUNDERSTORMS WILL BE NEAR...
THOMASTON AND 7 MILES SOUTH OF TORRINGTON BY 655 PM EST
TERRYVILLE AND 9 MILES SOUTH OF NEW HARTFORD BY 700 PM EST
LAT...LON 4160 7339 4178 7343 4201 7302 4198 7302
4198 7289 4197 7288 4190 7291 4189 7295
4185 7295 4183 7293 4181 7295 4179 7301
4164 7297
TIME...MOT...LOC 2346Z 261DEG 56KT 4171 7328
FRUGISSpecial weather statement, Feb 18, 7:07 PM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
707 PM EST FRI FEB 18 2011
CTZ001-MAZ025-NYZ060-061-065-066-190030-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
707 PM EST FRI FEB 18 2011
...A LINE OF STRONG THUNDERSTORMS IN
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
MOVING INTO...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PINE PLAINS TO FAIRVIEW...OR ALONG A LINE EXTENDING FROM 11
MILES EAST OF RHINEBECK TO NEW PALTZ...AND MOVING NORTHEAST AT 45
MPH.
THUNDERSTORMS WILL BE NEAR...
ANCRAM AND PLEASANT VALLEY BY 710 PM EST
COPAKE BY 715 PM EST
MILLBROOK AND STANFORDVILLE BY 720 PM EST
SHEFFIELD AND DOVER PLAINS BY 725 PM EST
ASHLEY FALLS AND AMENIA BY 730 PM EST
RAINFALL AMOUNTS MAY APPROACH A QUARTER OF AN INCH FROM THE
THUNDERSTORMS.
LAT...LON 4167 7394 4197 7386 4229 7336 4177 7328
TIME...MOT...LOC 0005Z 237DEG 41KT 4197 7364 4179 7395
WASULA
High Wind, Western Ulster
- When
- February 19, 12:26 AM EST to 2:10 AM EST
- Where
- Western Ulster forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Multiple trees were reported down in Willow. In addition, a wind gust of 61 mph was reported at 2:10 am LST.
High Wind, Western Rensselaer
- When
- February 19, 5:15 AM EST
- Where
- Western Rensselaer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.711, -73.510 (the zone’s center; the record gives no point)
Siding and flashing were reported torn off an apartment complex building in North Greenbush due to the wind. Also, large tree limbs were reported downed by the wind.
High Wind, Western Greene
- When
- February 19, 12:54 PM EST
- Where
- Western Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
Trees were reported down and a roof blown off a sugar house in Halcott Center due to winds.
High Wind, Eastern Greene
- When
- February 19, 1:15 PM EST to 2:45 PM EST
- Where
- Eastern Greene forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
A tree was reported down and a power pole snapped in Catskill due to wind. Also, a roof was reported blown off a house on Livingston Street in Catskill due to wind.
High Wind, Southern Herkimer
- When
- February 19, 1:45 PM EST
- Where
- Southern Herkimer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
A tree was reported down on Robinson Road in Columbia Center due to the wind.
High Wind, Western Ulster
- When
- February 19, 5:00 PM EST to 10:00 PM EST
- Where
- Western Ulster forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Route 55 along the Rondout Reservoir between South Hill Road and Sherman Road was reported closed due to multiple trees down.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Arizona, February 19 to 20, 20111 death · 1 injured · 4 events
- Strong Wind in Virginia, February 19, 20111 death · 1 injured · $5,000 · 1 event
- High Wind in New York, February 19, 2011$600,000 · 54 kt wind · 6 events
- Flash Flood in Iowa, February 19 to 20, 2011$200,000 · 1 event
- High Wind in Massachusetts, February 19, 2011$65,000 · 64 kt wind · 11 events
- High Wind in Connecticut, February 19, 2011$60,000 · 51 kt wind · 2 events
- Heavy Snow in Arizona, February 19, 2011$50,000 · 1 event
- Blizzard and Winter Storm in South Dakota, February 19 to 20, 201122 events
- Strong Wind in Arizona, February 19, 20112 injured · $1,000 · 1 event
- Blizzard and Heavy Snow in North Dakota, February 19 to 21, 201115 events
- Astronomical Low Tide in New Jersey, February 19 to 20, 201111 events
- Blizzard and Winter Storm in Alaska, February 19 to 20, 201110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281546, 281548, 281551, 281552, 281553, 281549.